Alert archive / Vermont / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 33, NWS Burlington, VT

June 19, 2007Lamoille County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jun 19, 2007, 6:34 PM EDT for Lamoille County, Vermont. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2007, 6:34 PM EDT (22:34 UTC)
Expired
Jun 19, 2007, 7:15 PM EDT
In force
41 min
Issued by
NWS Burlington, VT
Area
Counties, with a storm outline in the text

County Lamoille County, VT

The radar

The Burlington radar (KCXX), 45 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 6:39 PM EDTTSTM WND DMGJohnson, VTLARGE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 3:23 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 10.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2157 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 192234
SVRBTV
VTC015-192315-
/O.NEW.KBTV.SV.W.0033.070619T2234Z-070619T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
634 PM EDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAMOILLE COUNTY IN NORTHWEST VERMONT

* UNTIL 715 PM EDT.

* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR JEFFERSONVILLE...AND MOVING
  NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JOHNSON AROUND 640 PM EDT.
  HYDE PARK...7 MILES SOUTHEAST OF BELVIDERE CENTER AND 7 MILES
  NORTHWEST OF MORRISVILLE AROUND 645 PM EDT.
  EDEN AROUND 655 PM EDT.

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...DESTRUCTIVE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4470 7284 4469 7281 4473 7277 4478 7260
      4473 7245 4468 7245 4463 7249 4460 7242
      4456 7242 4448 7276 4468 7287

$$

BANACOS
1 follow-up statement
000 
WWUS51 KBTV 192316
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
714 PM EDT TUE JUN 19 2007

VTC015-192324-
/O.EXP.KBTV.SV.W.0033.000000T0000Z-070619T2315Z/
LAMOILLE VT-
714 PM EDT TUE JUN 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR LAMOILLE COUNTY WILL BE 
ALLOWED TO EXPIRE AT 715 PM EDT...

THUNDERSTORMS OVER THE AREA HAVE WEAKENED BELOW SEVERE LIMITS.
LINGERING THUNDERSTORMS WILL STILL PRODUCE CLOUD TO GROUND 
LIGHTNING AND BRIEFLY HEAVY RAIN THROUGH 8 PM BEFORE EXITING
LAMOILLE COUNTY TO THE EAST. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM THIS
EVENING. 

LAT...LON 4470 7284 4469 7281 4473 7277 4478 7260
      4473 7245 4468 7245 4463 7249 4460 7242
      4456 7242 4448 7276 4468 7287

$$

BANACOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 5:22 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 19, 5:22 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
522 PM EDT TUE JUN 19 2007

.SYNOPSIS...
A COLD FRONT WILL MOVE EAST ACROSS THE REGION TONIGHT BRINGING
STRONG THUNDERSTORMS ALONG WITH GUSTY WINDS AND HEAVY RAINFALL...
AND SOME HAIL. COOLER WEATHER WILL BE OVER THE REGION ON WEDNESDAY
WITH HIGHS MAINLY IN THE 70S AND CLEARING SKIES...AS A RIDGE OF HIGH
PRESSURE BUILDS SLOWLY EAST INTO THE REGION. A COLD FRONT WILL MOVE
SOUTH FROM CANADA INTO THE REGION ON THURSDAY WITH A CHANCE OF
SHOWERS AND THUNDERSTORMS.
&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SEVERE THUNDERSTORM WATCH 421 IN EFFECT UNTIL 11 PM EDT TONIGHT.
STRONG THUNDERSTORMS APPROACHING THE CHAMPLAIN VALLEY AT THIS
TIME...WITH STRONG GUSTY WINDS THE MAIN SEVERE WEATHER THREAT.
PRECIPITABLE WATER VALUES APPROACH AROUND 2 INCHES TONIGHT...SO
ALSO A THREAT FOR LOCALLY HEAVY RAINFALL...ESPECIALLY FOR ANY SLOW
MOVING STORMS. COMPOSITE RADAR LOOP SHOWING MORE THUNDERSTORMS
UPSTREAM ACROSS WESTERN NEW YORK AND EASTERN ONTARIO AT THIS TIME.
THESE STORMS ARE AHEAD OF THE COLD FRONT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
SOME RAIN SHOWERS TO LINGER OVER VERMONT EARLY WEDNESDAY MORNING...
BEFORE SKIES TO BEGIN TO CLEAR OUT. A RIDGE OF HIGH PRESSURE WILL
THEN BUILD NORTHEAST FROM THE OHIO VALLEY WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT. A COLD FRONT WILL MOVE SOUTH FROM CANADA ON
THURSDAY...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY
AFTERNOON. BUFKIT SOUNDINGS SHOW STEEP LOW LEVEL LAPSE RATES
DEVELOPING ACROSS THE REGION THURSDAY AFTERNOON. WET BULB ZERO
VALUES LOWER TO AROUND 6000-8000 FEET THURSDAY AFTERNOON...SO SOME
THUNDERSTORMS COULD PRODUCE SOME SMALL HAIL. SHOWERS AND SOME
THUNDERSTORMS WILL LINGER INTO THURSDAY NIGHT.
&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
FAIRLY QUIET DURING MUCH OF EXTENDED PORTIONS OF FCST AS MEAN
SHORTWAVE RIDGING APPEARS TO BE THE PRIMARY GOVERNING FACTOR OF
SENSIBLE WX CONDS ACROSS THE REGION. ANY LINGERING PCPN SHOULD END
ACROSS NERN PORTIONS OF FA BY LATER FRIDAY...LEAVING GENERALLY
FAIR/DRY CONDS FRI NIGHT INTO SATURDAY. WILL REINTRODUCE CHC
THUNDER DURING THE FRIDAY DAYTIME PERIOD DUE TO MREF SOLNS STILL
INDICATING COLD POOL TO -20C AT 500 HPA ACROSS ERN PORTIONS OF FA.
PASSG OF UPPER TROUGH AND ATTENDANT SFC FRONT SAT NT INTO EARLY
SUNDAY MAY PRODUCE SOME ADDL ENHANCED -SHRA ACTIVITY...THEN A RETURN
TO DRY AND SEASONAL CONDS BY SUN EVENING INTO MONDAY.
&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
THROUGH THE NEXT 24 HOURS...
DETERIORATING CONDS EXPECTED THROUGH NEXT 6-12 HOURS AS SFC FRONT
AND ATTENDANT DEEP CONVECTION AFFECT REGION. SCT ACTIVITY SHOULD
BECOME MORE WIDESPREAD ACROSS NRN NY BY 21Z AND EVOLVE INTO
WIDESPREAD RAFL W/EMBEDDED CONVECTION ACROSS THE ENTIRE AREA
OVERNIGHT. INITIAL ACTIVITY ASSOC W/PRE-FRONTAL TROUGH MAY BE QUITE
STRONG...WITH GUSTY WINDS AND POSSIBLE HAIL ALONG W/ASSOC
MVR/IFR FLIGHT CONDS. AS OVERALL CONVECTIVE MASS EVOLVES
OVERNIGHT...MORE WIDESPREAD IFR/MVFR CONDS EXPECTED AREA WIDE UNDER
BROAD RAIN SHIELD...OCCASIONALLY HVY THROUGH THE PRE-DAWN HOURS. SFC
FRONT THEN CLEARS ENTIRE REGION BY 12Z WITH SKIES SLOWLY CLEARING
E-W AND VFR CONDS RETURNING UNDER LIGHT TO MODERATE WNW SFC FLOW.

18Z WEDNESDAY THROUGH SUNDAY...
ADDL ENERGY AND ASSOC FRONT TO BRING NEXT CHC OF RAFL AND POSSBL
CONVECTION/MVFR-IFR CONDS TO REGION THURSDAY AFTERNOON INTO EARLY
FRIDAY...THEN AGAIN BY LATER SATURDAY INTO SUNDAY. OTW MAINLY VFR
CONDS EXPECTED.
&&

.HYDROLOGY...
LATEST AVBL ANALYSIS STILL SUGGESTING POTL FOR AXIS OF HEAVIER RAFL
TO OCCUR TONIGHT ACROSS PORTIONS OF THE ADIRONDACKS AND POSSIBLY
INTO WRN VT. ENHANCED DEEP CONVECTION ALONG WITH A GENERAL MERGING
OF PRE-FRONTAL TROUGH AND ACTUAL SFC FRONTAL BNDRY OVERNIGHT TO
OCCUR ACROSS THIS REGION. THESE FACTORS...COMBINED WITH HIGH
FREEZING LVLS/DEEP WARM COAL DEPTH AND ANOMALOUS PWAT AXIS TO 2
SUPPORTS THIS ARGUMENT...AND CONDS WILL BE MONITORED CLOSELY. THIS
SAID...FAIRLY DRY ANTECEDENT CONDS SHOULD PREVENT WIDESPREAD FLOOD
THREAT...THOUGH LOCALIZED MINOR/POOR DRAINAGE FLOODING CERTAINLY
POSSBL IN AREAS BENEATH MORE PROLONGED ACTIVITY THROUGH THE
EVENING/OVERNIGHT HOURS.
&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...WGH
NEAR TERM...WGH
SHORT TERM...WGH
LONG TERM...JMG
AVIATION...JMG
HYDROLOGY...JMG
Hazardous weather outlook, Jun 19, 3:30 PM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
330 PM EDT TUE JUN 19 2007

NYZ026>031-034-035-087-VTZ001>012-016>019-201930-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
330 PM EDT TUE JUN 19 2007

...SEVERE THUNDERSTORM WATCH 421 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS ALSO THE POTENTIAL FOR LOCALLY HEAVY RAINFALL THROUGH
MIDNIGHT WITH THE SCATTERED THUNDERSTORM ACTIVITY ACROSS NORTHERN
NEW YORK AND VERMONT. IN PARTICULAR...LOCALLY HEAVY RAIN MAY CAUSE
PONDING OF WATER IN POOR DRAINAGE LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
IF YOU OBSERVE SEVERE WEATHER...PLEASE RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT WHEN IT IS SAFE TO
DO SO.

BANACOS

In the hours before

Special weather statement, Jun 19, 3:05 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
305 PM EDT TUE JUN 19 2007

NYZ028-030-031-034-VTZ001-002-192000-
WESTERN ESSEX-EASTERN CLINTON-WESTERN CLINTON-GRAND ISLE-WESTERN
FRANKLIN-SOUTHERN FRANKLIN-
INCLUDING...PLATTSBURGH...SARANAC LAKE AND SWANTON
310 PM EDT TUE JUN 19 2007

AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY GUSTY
WINDS AND FREQUENT LIGHTNING FROM MOOERS TO LYON MOUNTAIN TO WEST
OF LAKE CLEAR...MOVING EAST AT 25 MPH.

THUNDERSTORMS WILL BE NEAR SARANAC LAKE...LAKE CLEAR BY 320 PM...NEAR
RAY BROOK...RIVERVIEW BY 330 PM...NEAR LAKE PLACID...CADYVILLE BY 340
PM...NEAR MORRISONVILLE...HAWKEYE BY 350 PM...NEAR HIGHGATE SPRINGS
AND NORTH HERO BY 400 PM.

THESE THUNDERSTORMS ARE PRODUCING FREQUENT DEADLY LIGHTNING. SEEK
SAFE SHELTER INSIDE A BUILDING OR VEHICLE OR IF ON THE NORTHERN PART
OF LAKE CHAMPLAIN SEEK SAFE HARBOR NOW.

SISSON
Special weather statement, Jun 19, 5:05 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
505 PM EDT TUE JUN 19 2007

VTZ002-003-006-016-192200-
LAMOILLE-WESTERN FRANKLIN-EASTERN FRANKLIN-ORLEANS-
INCLUDING...MORRISVILLE
505 PM EDT TUE JUN 19 2007

AT 500 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS FROM LAKE CARMI STATE PARK TO FAIRFAX...
MOVING EAST AT 25 MPH. THESE STORMS MAY PRODUCE SMALL HAIL AND WIND
GUSTS UP TO 40 MPH.

THUNDERSTORMS WILL BE NEAR RICHFORD...MONTGOMERY BY 520 PM...NEAR
JOHNSON...MONTGOMERY CENTER BY 530 PM...NEAR JAY...HYDE PARK BY 540
PM...NEAR WESTFIELD AND MORRISVILLE BY 550 PM.

BANACOS
Local storm report, Jun 19, 5:41 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
541 PM EDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND DMG     WESTPORT                44.18N 73.44W
06/19/2007                   ESSEX              NY   EMERGENCY MNGR

            POWERLINES DOWN

&&

JN
Local storm report, Jun 19, 6:15 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
615 PM EDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND DMG     SHELBURNE               44.38N 73.23W
06/19/2007                   CHITTENDEN         VT   LAW ENFORCEMENT

            TREES DOWN IN TOWN OF SHELBURNE

&&

JOHNG
Special weather statement, Jun 19, 6:24 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
624 PM EDT TUE JUN 19 2007

VTZ003-006-192330-
LAMOILLE-ORLEANS-
INCLUDING...MORRISVILLE
624 PM EDT TUE JUN 19 2007

AT 618 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES SOUTH OF JEFFERSONVILLE...MOVING NORTHEAST AT 20
MPH.

THE THUNDERSTORM WILL BE NEAR JOHNSON AND HYDE PARK BY 640 PM AND
NEAR EDEN BY 700 PM.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM.

THIS THUNDERSTORM IS PRODUCING FREQUENT LIGHTNING AND WIND GUSTS UP
TO 45 MPH. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

BANACOS
Local storm report, Jun 19, 6:29 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
629 PM EDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     2 SW SARANAC            44.63N 73.77W
06/19/2007                   CLINTON            NY   DEPT OF HIGHWAYS

            TREES AND POWERLINES DOWN IN THE TOWN OF SARANAC

&&

JOHNG

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 4:38 PM EDTSevere Thunderstorm WarningBTVChittenden67 min
Jun 19, 5:42 PM EDTSevere Thunderstorm WarningBTVChittenden63 min
Jun 19, 6:46 PM EDTSevere Thunderstorm WarningBTVRutland89 min
Jun 19, 7:21 PM EDTSevere Thunderstorm WarningBTVAddison39 min
Jun 19, 7:54 PM EDTSevere Thunderstorm WarningBTVWindsor66 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.